I have been supported by this forum since diagnosis in April 2014 but never responded until now. I had FEC x 6, lumpectomy and 33 rads. Was always very active, keen runner but the aches and pains from hormone tablets has left me frustrated. I thought that after treatment, life would be more adjustment etc but was never prepared for the side effects. I have been on Letrozole since Sept 2014. I had horrendous pain/ neuropathy in hands/feet and found that wearing a support on my forearm designed for repetitive use sufferers helped. That cleared up after a month or so. Trigger finger was ok after a month. Now my feet/heels are tender and sore especially in the morning or after getting up from sitting. The pain seems to migrate, although it is getting easier. I have a very considerate pharmacist who is aware that different coatings of tablets can give different side effects and we try a new brand every few months. Have tried Teva, Accord, Actavisi and Cipla. We are planning to try Sandoz next. Most dispensing chemists just give you what they have in stock so its pot luck. I can empathise with you all and in a way it’s good to know that we are not alone. The frustrating thing is that I appear perfectly normal and healthy on the outside so people think I am ‘fixed’. Every day is a challenge which I am determined to overcome. The tiredness and fatigue are improving but I find that exercise is great, just be kind to ourselves. My local cancer hospital provided 6 acupuncture sessions for hot flushes which have been really successful. Still get numb fingers, tiredness especially if I try to do too much in one day. I have the odd melt down but they are getting fewer. I have been lucky with no hair loss or weight gain. I really didn’t think that taking a tablet a day would be this hard! Am taking vitamin C with added vitamin D and cod liver oil. Good luck everyone
Just looking at this months supply of letrozole they are by Sun Pharma Netherlands - obviousy cheaper than the original brand and I get my prescriptions from Boots. I think the secret is to have the same brand every month so that the body can adjust to them etc.
I always take my pills at 8am mornings but this forgot today and just taken them now and just realised I didnt ache so much this morning and I didnt have the fuzzy head !! BUT needs must .
To give them up isnt an option for me as I have bone mets and this little pill is supposed to control the cancer cells that have set up home in my bones !!
Have you tried taking the meds at night Carolyn?I found that helped me feel less groggy.Boots pharmacist put on note on my presentation saying Teva brand only and so far I have always had same brand.
Thanks Jill - might try switching them to night time - hadnt thought of that. Lifes not easy wth all these pills is it? Im a person that doesnt like any medication so I do feel trapped.
Yes it’s weird putting pills in your mouth that make you feel crap rather than make you feel better isn’t it?
Aagh I have been Letrozole for over three months now and yes got most of the side effects and dealt with them . I was aware that it causes Hair thinning and so had my hair cut shorter and stopped having my hightlights to give it the best chance.
The past week my scalp has felt really itchy and when I washed it in shower this morning had quite a lot of loss for the first time. Is this just the pill kicking in or is this hair loss going to continue as its scary as at least with chemo you know it will grow back after but I could be on Letrozole for ages and cant continue with loosing that much every time I wash it.
Any magic products recommended to preserve it ?
Hiya Bloss…Its a nightmare and I decided to be a dirty person and only wash my hair once a week and just scrunch it rather than brush it to see if that will help for a while. My daughter in law is a hairdresser and says there is some stuff she might be able to get for me through the trade that might help. I honestly thought that after 3 months it was going to be ok if I was sensible.
To start with on Letrozole I got a sort of cystitus for ages but that has cleared up and also I feel like I have an army of ants running around under my skin and itchy but can cope with that. In a way Im hoping that this pill will work for a couple of years rather than have to go on the hard stuff like I read on these boards.
I think if I remember from the forum you are waiting for your op and so at the beginning of your journey through this terrible thing but best of luck for everything.
<Empty imported post>
My husband has just collected my fifth month of letrozole from chemist. Yet another brand …this time its cipra . The side effects list says “hair loss” whereas the others have said “hair thinning”. Anyone else got this brand ?
Thank you for your reply. I always get my pills from boots so I guess they would only stock the better makes as they have their reputation to think of. My hair thins a lot when washed but seems ok this last few days. It’s when it itches it seems to shed! I have stopped having highlights done for the time being so look like a bag lady but it’s the least of my problems I suppose really and should stop being so vain and think of the " invaders" in my bones.
Hello everyone, I just joined. I have bilateral breast cancer, stage one, both sides. I’ve done my surgery last October, radiation was finished end of January, 3 days ago started letrozole. I was wondering about side effects, when I looked it up, I found all you wonderful people. Gotta say, after reading ur posts, I’m a little nervous. But hey, if I lose my hair, at least I’m still around to sew my scarfs ?. I’m more concerned with the joint pain, I have a terminal son to care for.
I was diagnosed with grade 3 aggresive fast growing cancer and ER+ in September 15. Started with FEC-T, then had surgery two weeks ago today. Wide local excision and full axillary node clearance. Had check up yesterday and was prescribed Letrozole and will also have 15 rounds of radiotherapy in a couple of weeks time.
Was told yesterday that the margins were clear and out of 19 lymph nodes 9 were positive. No more cancer but as it is hormone receptive must take Letrozole.
A lot of you have mentioned taking supplements, any advise on which to take? I do take D3.
I am also worrying about hair thinning as mine has yet to grow back and thats 5 weeks after chemo finished. It is white aand wispy, and my daughter says it feels like chest hair. Any advice on that, should I shave it and start again!!
Are any of you back at work whilst taking Letrozole, I am just going onto half pay so need to get back to work ASAP.
Thanks in advance xx
This hair thinning thing is getting on my nerves. I dread wearing black !! I only wash my hair once a week now.
I was going to try some biotin too…or simple shampoo. My head is itchy and burny some days.
Please let us know how u get on with biotin.
My hairdresser says that a lot of her clients swear by Nioxin which helps hair thinning etc. A couple of men that were going bald have had good results.
I’m getting some so will keep you posted.
Hi. I just started taking letrozole and am noticing thinning hair. I just put hair color on to make it look fuller. I’m going to stop and get biotin. I’m going to check out the hair nails and skin one too. Dibt want to lose my hair. My nephew us getting g married in November and I don’t want to look horrible for pics.
I am 67 and had a masectomy 4 years ago followed by chemotherapy and radiotherapy. I have been on Letrozole since. My HAIR has grown back, but not as full as before and I loose quite a bit of hair everyday when I wash and style it. However the hair seems to grow, so in a way I am relatively lucky. I also use a non-permanent hair colour without ammonia from Clairol called Nice’n Easy and it works very well. Of course you have to do a little skin test before using it for the first time just to check you are not allergic to it.
Regarding my NAILS, they were always splitting in the middle and I had to keep them very short. Recently, after a bone scan that detected some mild Osteopenia, I had to start taking Calcium 800 mg/day besides Vit. D, which I have been taking for some years. My nails are now strong as before and growing well. I believe it is the Calcium. Definitively worth trying it if your nails are splitting.
I found the “cipra” brand of letrozole awful …lots of hair loss, blurry eyes and itch.
I have tried several and find “accord” the best of the lot .
Hope it helps.
Hi, I started Letrozole in August last year and in the last two months had thinning hair, breaking nails and very dry skin. Any advice on what I should do to combat this? Much appreciated.
Does anyone know for sure if Rogaine can regrow the hair loss from any of these drugs?
I also felt the side effects of letrozole. Now, I am not taking it anymore, but I want to do something with the hair loss. As I noticed a lot of persons are suffering from that. I don’t want to wear a wig. So, now I am trying all the remedies I find in order to stop the hair loss and to stimulate the regrowth. Recently, I came across this site thehairlossadvisor.com, where I have read about such a supplement as biotin, also known as vitamin B7 that is used for hair growth. So, now, my diet is based mostly on food that contains this vitamin, such as bananas, soy, mushrooms, egg yolks, and many others. I thought this information may useful for you, too.